Alert archive / Florida / Gale Warnings in 2016
Gale Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this gale warning at Jan 16, 2016, 4:50 AM EST. It took effect at Jan 17, 2016, 1:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 4:50 AM EST (09:50 UTC)
- In effect from
- Jan 17, 2016, 1:00 AM EST
- Expired
- Jan 17, 2016, 1:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
152 WHUS72 KTBW 160950 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 450 AM EST SAT JAN 16 2016 ...GALE WARNING AND SMALL CRAFT ADVISORIES FROM LATE TONIGHT INTO SUNDAY NIGHT...... .A DEVELOPING AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TONIGHT AND NORTHERN FLORIDA EARLY SUNDAY. WINDS WILL INCREASE TONIGHT WITH FREQUENT GUSTS TO GALE FORCE LIKELY ACROSS THE WATERS...WITH ADVISORY LEVEL WINDS DEVELOPING OVER TAMPA BAY AND CHARLOTTE HARBOR. WINDS WILL SHIFT TO THE NORTHWEST DURING SUNDAY MORNING AND THEN GRADUALLY DIMINISH SUNDAY AFTERNOON. GMZ850-853-856-870-170300- /O.NEW.KTBW.GL.W.0002.160117T0600Z-160117T1800Z/ /O.NEW.KTBW.SC.Y.0007.160117T1800Z-160118T0000Z/ COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- 450 AM EST SAT JAN 16 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM TO 7 PM EST SUNDAY. * WINDS...INCREASING SOUTH TO SOUTHEAST WINDS 20 TO 30 KNOTS SHIFTING TO NORTHWEST DURING SUNDAY MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING SUNDAY AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 4 TO 8 FEET NEAR SHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ873-876-170300- /O.NEW.KTBW.GL.W.0002.160117T0600Z-160117T1800Z/ /O.NEW.KTBW.SC.Y.0007.160117T1800Z-160118T0900Z/ WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 450 AM EST SAT JAN 16 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST MONDAY. * WINDS...INCREASING SOUTH TO SOUTHEAST WINDS 20 TO 30 KNOTS SHIFTING TO NORTHWEST DURING SUNDAY MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING SUNDAY AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 4 TO 8 FEET NEAR SHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ830-836-170300- /O.NEW.KTBW.SC.Y.0007.160117T0600Z-160117T1800Z/ TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND- 450 AM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY. * WINDS...INCREASING SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS...SHIFTING TO NORTHWEST DURING SUNDAY MORNING * WAVES/SEAS...BAY AND HARBOR WATERS BECOMING CHOPPY TO VERY CHOPPY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
2 follow-up statements
910 WHUS72 KTBW 170248 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 948 PM EST SAT JAN 16 2016 ...GALE WARNING AND SMALL CRAFT ADVISORIES FROM LATE TONIGHT INTO SUNDAY NIGHT...... .A DEVELOPING AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN GULF OF MEXICO TONIGHT AND NORTHERN FLORIDA EARLY SUNDAY. WINDS INCREASE TONIGHT WITH FREQUENT GUSTS TO GALE FORCE LIKELY ACROSS THE WATERS...AS ADVISORY LEVEL WINDS DEVELOPING OVER TAMPA BAY AND CHARLOTTE HARBOR. WINDS SHIFT TO THE NORTHWEST DURING SUNDAY MORNING AND THEN GRADUALLY DIMINISH LATE SUNDAY AND EARLY MONDAY. GMZ850-853-856-870-170930- /O.CON.KTBW.GL.W.0002.160117T0600Z-160117T1800Z/ /O.CON.KTBW.SC.Y.0007.160117T1800Z-160118T0000Z/ COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- 948 PM EST SAT JAN 16 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EST SUNDAY... * WINDS...INCREASING SOUTH TO SOUTHEAST WINDS 20 TO 30 KNOTS SHIFTING TO NORTHWEST DURING SUNDAY MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING SUNDAY AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 4 TO 8 FEET NEAR SHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ873-876-170930- /O.CON.KTBW.GL.W.0002.160117T0600Z-160117T1800Z/ /O.CON.KTBW.SC.Y.0007.160117T1800Z-160118T0900Z/ WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 948 PM EST SAT JAN 16 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST MONDAY... * WINDS...INCREASING SOUTH TO SOUTHEAST WINDS 20 TO 30 KNOTS SHIFTING TO NORTHWEST DURING SUNDAY MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING SUNDAY AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 4 TO 8 FEET NEAR SHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ830-836-170930- /O.CON.KTBW.SC.Y.0007.160117T0600Z-160117T1800Z/ TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND- 948 PM EST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST SUNDAY... * WINDS...INCREASING SOUTHEAST TO SOUTH WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS...SHIFTING TO NORTHWEST DURING SUNDAY MORNING * WAVES/SEAS...BAY AND HARBOR WATERS BECOMING CHOPPY TO VERY CHOPPY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
187 WHUS72 KTBW 171133 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 633 AM EST SUN JAN 17 2016 ...GALE WARNING AND SMALL CRAFT ADVISORIES INTO TONIGHT... .AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTH FLORIDA THIS MORNING AND AWAY FROM THE REGION TONIGHT. FREQUENT GUSTS TO GALE FORCE ARE LIKELY ACROSS THE WATERS...AS ADVISORY LEVEL WINDS CONTINUE OVER TAMPA BAY AND CHARLOTTE HARBOR. WINDS WILL SHIFT TO THE NORTHWEST DURING THIS MORNING AND THEN GRADUALLY DIMINISH THIS AFTERNOON AND TONIGHT. GMZ850-853-856-870-180000- /O.CON.KTBW.GL.W.0002.000000T0000Z-160117T1800Z/ /O.CON.KTBW.SC.Y.0007.160117T1800Z-160118T0000Z/ COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- 633 AM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 KNOTS WILL SHIFT TO NORTHWEST TO NORTH THIS MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING THE AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 8 TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ873-876-180900- /O.CON.KTBW.GL.W.0002.000000T0000Z-160117T1800Z/ /O.CON.KTBW.SC.Y.0007.160117T1800Z-160118T0900Z/ WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 633 AM EST SUN JAN 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 KNOTS WILL SHIFT TO NORTHWEST TO NORTH THIS MORNING WITH FREQUENT GUSTS TO GALE FORCE LIKELY. WINDS WILL DIMINISH TO AROUND 20 KNOTS DURING THE AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD 8 TO 12 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ830-836-171800- /O.CON.KTBW.SC.Y.0007.000000T0000Z-160117T1800Z/ TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND- 633 AM EST SUN JAN 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST TO WEST WINDS AROUND 20 KNOTS WILL SHIFT TO NORTHWEST TO NORTH THIS MORNING WITH SOME HIGHER GUSTS LIKELY. WINDS WILL DIMINISH 15 TO 20 KNOTS DURING THE AFTERNOON. * WAVES/SEAS...BAY AND HARBOR WATERS BECOMING CHOPPY TO VERY CHOPPY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPABAY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Jan 15, 9:54 PM EST, 6 hours 56 minutes earlier.
Area forecast discussion, Jan 15, 9:54 PM EST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
954 PM EST FRI JAN 15 2016
...AREAS OF DENSE FOG POSSIBLE OVERNIGHT INTO EARLY SATURDAY...
...POTENTIAL FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS LATE
SATURDAY NIGHT INTO SUNDAY MORNING...
.UPDATE (REST OF TONIGHT THROUGH SUNDAY MORNING)...
02Z WATER VAPOR AND H4 RAP ANALYSIS SHOW THE SHORTWAVE THAT
BROUGHT THE ROUND OF THUNDERSTORMS TO THE REGION EARLY FRIDAY IS
NOW RAPIDLY MOVING AWAY UP THE EASTERN SEABOARD. UPPER LEVEL FLOW
IN THE WAKE OF THIS SYSTEM FLATTENS OUT AND BECOMES MORE ZONAL IN
NATURE ACROSS THE GULF OF MEXICO. THIS MORE ZONAL FLOW PATTERN
WILL DEFINE OUR LOCAL WEATHER THROUGH SATURDAY AFTERNOON. MUCH
DRIER AIR AND DEEP LAYER SUBSIDENCE IN THE WAKE OF THE FRIDAY
MORNING SYSTEM HAS ALLOWED OUR SKIES TO GENERALLY CLEAR
OUT...OTHER THAN SOME THIN UPPER LEVEL CIRRUS ASSOCIATED WITH A
STRONG SOUTHERN STREAM JET. THE DRIER AIR ALOFT AND OVERALL
SUPPRESSION OVER TOP THE WET GROUND AND LOW LEVEL MOISTURE FROM
THE EARLIER RAINFALL SHOULD SET THE STAGE FOR AREAS OF FOG
FORMATION OVERNIGHT. ALREADY SEEING SOME PATCHY FOG LATE THIS
EVENING...AND WOULD EXPECT THIS TO ONLY INCREASE IN COVERAGE AND
THICKNESS OVERNIGHT. TOO EARLY TO DETERMINE IF DENSE FOG
ADVISORIES MAY BE NEEDED FOR SOME AREA...BUT THE SITUATION WILL
NEED TO BE MONITORED CLOSELY.
ANY EARLY MORNING FOG IS GONE BY AROUND 9-10AM...SETTING UP A
FAIR...DRY...AND GENERALLY PLEASANT DAY FOR SATURDAY.
TEMPERATURES WILL BE WARM AS HIGHS REACH UP INTO THE LOWER 70S
NORTH AND MIDDLE 70S ELSEWHERE. TEMPS MAY DROP BACK A FEW DEGREES
DURING THE SECOND HALF OF THE AFTERNOON AT THE COAST AS LIGHT WINDS
TURN AT LEAST PARTIALLY ONSHORE OFF THE RELATIVELY COOLER SHELF
WATERS. WILL CALL IT A MIX OF SUN AND CLOUDS...ALTHOUGH UPPER
LEVEL HIGH CLOUDS SHOULD BE THICKENING THE FURTHER INTO THE DAY WE
PROGRESS.
WHILE WE ENJOY QUIET WEATHER DURING THE DAYLIGHT HOURS OF
SATURDAY...BIG CHANGES TO THE PATTERN WILL BE TAKING PLACE TO OUR
WEST OVER THE GULF OF MEXICO. THERE IS NOW GOOD MODEL AGREEMENT IN
A POTENT UPPER LEVEL SHORTWAVE DIGGING INTO THE WESTERN GULF
DURING SATURDAY AFTERNOON/EVENING...AND TRIGGERING AN AREA OF
SURFACE CYCLOGENESIS TO THE SOUTH OF THE LOUISIANA COAST. THIS
STRONG MID/UPPER LEVEL ENERGY AND ASSOCIATED SURFACE LOW WILL THEN
VERY RAPIDLY EJECT EASTWARD ACROSS THE GULF TOWARD THE STATE OF
FLORIDA. WHAT STARTS OUT AS A QUIET BUT INCREASINGLY BREEZY NIGHT
ALONG THE WEST COAST OF FLORIDA...IS LIKELY TO END WITH A ROUND OF
STRONG TO POTENTIALLY SEVERE THUNDERSTORMS APPROACHING THE COAST
DURING THE PRE-DAWN HOURS. AS IT LOOKS NOW...THE BEST TIMING FOR
THUNDERSTORMS TO CROSS THE FORECAST AREA FROM WEST TO EAST WILL
BE ROUGHLY 3AM TO 10 AM SUNDAY.
CONDITIONS CERTAINLY APPEAR FAVORABLE FOR ISOLATED SEVERE WEATHER
TO ACCOMPANY THE PASSAGE OF THIS SYSTEM AND ITS COLD FRONT. AS IT
APPEARS NOW...THE BETTER CHANCES FOR SEVERE WEATHER WILL BE
ROUGHLY ALONG AND SOUTH OF THE I-4 CORRIDOR...WHERE THERE IS A
HIGHER POTENTIAL FOR SOME INSTABILITY AT THE SURFACE. AREAS
FURTHER NORTH...HOWEVER...SHOULD NOT LET THEIR GUARD DOWN JUST
YET...AS THE SEVERE POTENTIAL MAY STILL EXPAND NORTH WITH FUTURE
NWP GUIDANCE. AS IS OFTEN THE CASE WITH WINTER SYSTEMS IN
FLORIDA...THE THERMODYNAMIC FIELDS ARE MARGINAL OR LACKING...BUT
THE KINEMATIC FIELDS ARE VERY IMPRESSIVE. THE LOW LEVEL JET WITH
THIS SYSTEM FROM THE GFS/ECMWF IS 50-60+ KNOTS. THIS LOW LEVEL AND
ANOTHER MID LEVEL JET RESULT IN VERY IMPRESSIVE 0-6KM BULK SHEAR
OF 60+ KNOTS...AND 0-1KM BULK SHEAR OF 35-40+ KNOTS. BOTH VALUES
ARE VERY IMPRESSIVE FOR THIS PART OF THE COUNTRY. HODOGRAPHS IN
THE FEW HOURS SURROUNDING DAWN ACROSS THE REGION SPEAK FOR
THEMSELVES IN TERMS OF FAVORABILITY TOWARD ROTATING STORMS. ONCE
AGAIN...THE IMPRESSIVE WIND FIELDS ARE STILL CONDITIONAL ON LOW
LEVEL INSTABILITY TO ALLOW THE MIXING OF MOMENTUM AND/OR VORTICITY
DOWN TO THE SURFACE. HOWEVER...GIVEN THE FEATURES MENTIONED
ABOVE...AND THE POTENTIAL FOR AT LEAST SOME INSTABILITY OVER THE
CENTRAL AND SOUTHERN PARTS OF THE AREA...THE SITUATION REQUIRES
CLOSE MONITORING THROUGH THE NEXT 24-36 HOURS.
&&
.AVIATION...
AREAS TO WIDESPREAD FOG IS EXPECTED TO DEVELOP ACROSS WEST-CENTRAL
AND SOUTHWEST FLORIDA OVERNIGHT. ALREADY SEEING SOME PATCHY FOG
DEVELOP THIS LATE EVENING AND COVERAGE AND RESTRICTIONS SHOULD
CONTINUE TO INCREASE. HIGHEST POTENTIAL FOR A PERIOD OF IFR OR
LOWER VIS WILL BE FOR KLAL/KPGD/KFMY/KRSW. CURRENTLY HAVE MVFR VIS
FOR TAMPA BAY TERMINALS...AND WILL MONITOR OR NEEDED AMENDMENTS.
FOG WILL LINGER THROUGH THE FIRST FEW DAYLIGHT HOURS BEFORE
LIFTING. AFTER 14-15Z EXPECT VFR CONDITIONS THE REST OF SATURDAY.
&&
.MARINE...
WINDS AND SEAS CONTINUE TO SUBSIDE ACROSS THE FORECAST WATERS.
WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS...BUT RESIDUAL WAVES
WILL NOT FALL BELOW ADVISORY LEVELS UNTIL EARLY SUNDAY MORNING.
WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA
DURING THE DAYLIGHT HOURS SATURDAY...BUT WILL THEN RAMP UP
QUICKLY ONCE AGAIN SATURDAY NIGHT AS YET ANOTHER STRONG STORM
SYSTEM APPROACHES THE AREA FROM THE WEST. WIDESPREAD ADVISORY
LEVEL CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY WITH THE
PASSAGE OF THIS SYSTEM. THE POTENTIAL EXISTS FOR A ROUND OF
STRONG TO SEVERE THUNDERSTORMS LATE SATURDAY NIGHT AND EARLY
SUNDAY MORNING ACROSS THE MARINE AREA AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 74 65 69 / 0 0 80 80
FMY 61 77 67 74 / 0 0 70 80
GIF 58 77 63 69 / 0 0 70 80
SRQ 63 72 66 70 / 0 0 80 80
BKV 57 76 63 68 / 0 10 80 80
SPG 61 74 63 68 / 0 0 80 80
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR COASTAL
MANATEE-COASTAL SARASOTA.
HIGH RIP CURRENT RISK THROUGH SATURDAY MORNING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
OUT 20 TO 60 NM.
&&
UPDATE/AVIATION/MARINE...14/MROCZKAHazardous weather outlook, Jan 15, 8:15 PM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 815 PM EST FRI JAN 15 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-162045- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 815 PM EST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THROUGH TONIGHT. ...HIGH SURF AND RIP CURRENT IMPACT... HIGH SURF WILL CONTINUE IN THE WAKE OF TODAYS STORM SYSTEM. THIS WILL LEAD TO AN INCREASED RISK OF DEADLY RIP CURRENTS. ...MARINE IMPACTS... BREEZY WEST WINDS OF 15 TO 20 KNOTS WILL REMAIN POSSIBLE OVER THE WATERS...WITH HIGH WAVES OF 6 TO 8 FEET IN THE WAKE OF TODAYS STORM SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ANOTHER STRONG STORM SYSTEM WILL IMPACT THE AREA LATE SATURDAY NIGHT INTO SUNDAY. STRONG TO SEVERE STORMS WILL BE LIKELY WITH THIS SYSTEM...CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND PERHAPS ISOLATED TORNADOES. ...RIP CURRENT IMPACT... AN UNUSUALLY LONG PERIOD OF LARGE SWELL WILL PERSIST AS SEVERAL STORM SYSTEMS AFFECT THE AREA. THIS WILL MAINTAIN A THREAT OF HIGH SURF AND RIP CURRENTS INTO THE WEEKEND. ...MARINE IMPACTS... A PERIOD OF STRONG WINDS IS EXPECTED WITH ANOTHER STORM SYSTEM THAT WILL MOVE OVER THE EASTERN GULF LATE SATURDAY THROUGH SUNDAY. ADVISORY LEVEL WINDS WILL BE LIKELY ALONG WITH THE POSSIBILITY OF GALE FORCE WINDS...ESPECIALLY OVER THE OFFSHORE WATERS. BOATERS SHOULD MAKE PLANS TO BE OFF THE WATER DURING THIS TIMEFRAME WHERE DANGEROUS WINDS AND WAVES WILL BE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THE DAYLIGHT HOURS OF SATURDAY...BUT MAY BE REQUESTED SATURDAY NIGHT AND SUNDAY MORNING. MROCZKA/AUSTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:47 PM EST | Small Craft Advisory | TBW | 7 hr | |
| Jan 16, 4:50 AM EST | Small Craft Advisory | TBW | 47 hr | |
| Jan 16, 2:30 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more | 26 hr |
| Jan 16, 2:30 PM EST | Wind Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 26 hr |
| Jan 16, 3:09 PM EST | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 31 hr |
| Jan 16, 3:09 PM EST | High Surf Warning | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.